Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 138, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 7, 2001, 4:16 PM EST for Dubois County, Indiana. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 4:16 PM EST (21:16 UTC)
- Expired
- Sep 7, 2001, 4:45 PM EST
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dubois County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:20 PM EST | Hail 0.88 | Jasper, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KLMK 072116
SVRSDF
INC037-072145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EST FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 445 PM EST
* AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MALTERSVILLE...OR ABOUT 48 MILES EAST OF
MOUNT CARMEL...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUBOIS AROUND 425 PM EST
CRYSTAL...KELLERVILLE AROUND 430 PM EST
CUZCO AROUND 435 PM EST
LAT...LON 3834 8705 3824 8685 3835 8670 3848 8669
3853 8678What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:45 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 7, 1:45 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI SEP 7 2001 THE WARM AND MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE ACROSS THE LOWER OHIO VALLEY THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON ACROSS THE WESTERN PORTION OF THE COUNTY FORECAST AREA AND THUNDERSTORMS WILL BE THE CONCERN FOR THE REST OF THE WEEKEND. THE MEAN UPPER LEVEL PATTERN DOES NOT CHANCE MUCH OVER THE NEXT 48 HOURS WITH A BROAD TROF OVER THE NORTHERN ROCKIES AND A RIDGE OFF THE EAST COAST. A SERIES OF S/WS WILL ROTATE AROUND THE BASE OF THE TROF. WE EXPECT THE THUNDERSTORMS TO DIMINISH THIS EVENING WITH ONLY AN ISOLATED TSTM OR TO OVERNIGHT. AS MENTIONED ANOTHER S/W WILL ROUND THE BASE OF THE TROF AND MOVE THROUGH MISSOURI ON SATURDAY. THUNDERSTORMS SHOULD REMAIN CONFINED TO THE WESTERN PORTION OF THE CFA SATURDAY. THE UPPER TROF WILL BEGIN TO SHIFT EAST ON SUNDAY AND WITH IT WILL COME A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS THIS RUN HAVE SLOWED THE FRONTAL PASSAGE UNTIL LATE MONDAY SO WE WILL CONTINUE THE MENTION OF RAIN ON MONDAY AND DRY IT OUT TUESDAY. .SDF...NONE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:31 PM EST | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| Sep 7, 5:42 PM EST | Flash Flood Warning | LMK | Dubois | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.